ibuprofen monkey on my back!

Discussion in 'Alternative Health' started by marcir, Dec 23, 2006.

  1. marcir

    marcir Well-Known Member

    Messages:
    77
    Joined:
    Mar 15, 2006
    Recently began combination drugs for Diabetes Mellitus Type II and all my lab values came back normal after 8 months' treatment except for the renal values. Could be either diabetic damage or I thought perhaps my ibu habit of 2.4 grams A DAY for severe arthritis for about 15 YEARS might be the culprit! Duhhh...
    I quit the little red pills cold turkey on Dec. 23 and here's what I've experienced: Flu-like aching all over, upper abdominal cramping, leg cramps at night, flank pain and of course, severe arthritic pains everywhere.
    Anyone know of a good remedy for the arthritis? The rest should decrease and I can deal with.
    Thanks.
     
  2. ladycat

    ladycat Chicken Mafioso Staff Member

    Messages:
    26,672
    Joined:
    Oct 18, 2005
    Location:
    N. TX/ S. OK
    Depends on what kind of arthritis.

    Many people find a lot of relief using MSM and glucosamine. You need to take them for a couple months before you'll know if they're going to work.
     

  3. Jaclynne

    Jaclynne Well-Known Member Supporter

    Messages:
    5,364
    Joined:
    May 14, 2002
    Location:
    N E Texas
    I second what Ladycat says about arthritis treatment and suggest you checkout some of the claims made about Sam-e also.

    And if I were on any longterm drug treatment I'd add milk thistle to my dailey regime to protect the liver from damage.

    Halo
     
  4. Kee Wan

    Kee Wan Well-Known Member

    Messages:
    317
    Joined:
    Sep 20, 2005
    Absolutly, and without a doubt, if you have been taking that much ibuprofin for that long - you have critically depleated the magnesium in your body. Mg is a critical part of the body's mechanism that allows muscles to relax. Calcium helps with contracting and magnesium aids relaxation.....

    Ibu depleates mg (along with about a billion other things) and here's the thing....if your muscles are constantly tight - they are constantly pulling on joints - increasing friction - causing more damage - helping the arthritis along.....so our wonderful medical establishemnt tells us to take more ibu and kill the pain. so we do - and it exacerbates teh problem.

    So get some mg citrate - NOT oxide (it's not very bioavailable) and start there. you will see a difference in how you feel in a very short time - a couple of days at most.

    I saw some study some time ago that showed that some 65-75% of Americans were mg deficient - and 100% of people who took a long-term medication (either prescription OR OTC) had a deficiency. That's quite a percent of the population, especially since the last place a deficiency shows is in the blood serum - and that's the most common test used. If you want a mg test you should insist upon a RBC test - or better yet - a loading test.

    Also - some say that for pain, you can take calcium aspartate and it helps. I've never tried. It's something to look into though.
     
  5. LMonty

    LMonty Well-Known Member

    Messages:
    467
    Joined:
    Jul 31, 2006
    Location:
    NW AR
    curcumin might help, you may want to research that one